Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 6, 2003, 4:41 PM CST for Washington Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2003, 4:41 PM CST (22:41 UTC)
- Expired
- Mar 6, 2003, 5:45 PM CST
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 062241
SVRNEW
LAC117-062345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CST THU MAR 6 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
* UNTIL 545 PM CST
* AT 436 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING DIME SIZED HAIL 3 MILES WEST OF FRANKLINTON AT THE
INTERSECTION OF HIGHWAY 440 AND HIGHWAY 10...MOVING NORTHEAST 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VARNADO AT 505 PM CST
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3082 8998 3091 8975 3100 8973 3100 9006
3094 9019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:30 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 6, 4:30 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 430 PM CST THU MAR 6 2003 FYI FOR SURROUNDING OFFICES AND MEDIA...GOLFBALL HAIL REPORTED IN ASCENSION PARISH WITH 54 MAX VIL AND 39KFT TOP. VIL DENSITY4.1. THE THREAT WILL BE WITH US FOR AWHILE AS AIRMASS ABOVE 3KFT IS VERY UNSTABLE WITH STRONG VERTICAL VEERING AND 100+KT JET STREAK MOVING ACROSS. HEAVY RAIN AND COLD AIR FUNNELS ALSO A CONCERN. BELIEVE 3000 FT STABLE LAYER WILL PRECLUDE WIND GUSTS AND TORNADOES BUT WILL WATCH CLOSELY AS SEVERAL MESOS ARE NOTED ALOFT. 24 ...PREVIOUS DISCUSSION... THE FRONT ACROSS SOUTHEAST LOUISIANA JUST SOUTH OF LAKE PONTCHARTRAIN IS EXPECTED TO MOVE SOUTH TO NEAR THE MOUTH OF THE MISSISSIPPI RIVER AND BECOME NEARLY STATIONARY. MODELS INDICATE THE AIATMOSPHERE WILL REMAIN WET THROUGH TONIGHT BEFORE BEGINNING TO DRY OUT FRIDAY MORNING. UPPER TROF OVER WEST TEXAS WILL MOVE EAST AND WEAKEN AS IT APPROACHES THE MISSISSIPPI RIVER. DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL BE WEAK AS IT CROSSES THE AREA. THE JET IS EXPECTED TO REMAIN NORTH OF OF THE AREA. SURFACE WINDS WILL BE NORTHEASTERLY THROUGH SATURDAY THEN BECOMING SOUTHEAST ON SUNDAY. PRECIPITATION COULD LINGER INTO THE EARLY HOURS FRIDAY MORNING ESPECIALLY SOUTH OF LAKE PONTCHARTRAIN BEFORE ENDING. COOLER AIR BEHIND THE FRONT IS SPREADING INTO THE AREA. SHOULD SEE TEMPERATURES WARMING AGAIN ON FRIDAY. NEXT FRONT MOVES THROUGH THE AREA LATE TUESDAY AND EARLY WEDNESDAY. MCB 49/73/50/77 6100 BTR 50/73/50/78 6100 MSY 57/70/55/76 7200 GPT 56/68/52/73 8300 .NEW...NONE. LA...NONE. MS...NONE. 23
Hazardous weather outlook, Mar 6, 11:00 AM CST, 5 hours 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EVENING HOURS WITH A FEW THUNDERSTORMS POSSIBLY LINGERING DURING OVERNIGHT. A SLOW MOVING COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. RIVER FLOODING... SEVERAL RIVERS REMAIN IN HIGH FLOW OR IN FLOOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY MORNING ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 23
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:21 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Tangipahoa | 54 min |
| Mar 6, 4:52 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 38 min |
| Mar 6, 4:57 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Mar 6, 5:43 PM CST | Severe Thunderstorm Warning | LIX | Iberville | 32 min |
| Mar 6, 5:51 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.